Header graphic for print
Dangerous Drugs & Medical Devices News & Commentary on Prescription Drug & Medical Device Lawsuits

Category Archives: Safety Alerts

Subscribe to Safety Alerts RSS Feed

Proposed Class-Action Lawsuit Filed Against Manufacturer & Distributor of OxyElite Pro

Posted in FDA Regulation, Lawsuits, Safety Alerts

A man by the name of Sandeep Barot has filed a proposed consumer protection class-action lawsuit against the manufacturer and distributor of dietary supplements that allegedly cause liver damage. See Barot v. USPLabs LLC et al., No. 1:14-cv-00562, complaint filed (D.N.J. Feb. 3, 2014). The defendant companies are USPLabs, LLC (“USPLabs”) and General Nutrition Center… Continue Reading

Anti-seizure drug Onfi linked to serious skin conditions

Posted in Safety Alerts

Seizures are potentially dangerous episodes resulting from abnormal neuronal activity in the brain.  Several medications have been created to prevent these episodes from occurring.  One such Anti-seizure medication is called Onfi, which is a schedule IV (CIV) oral antiepileptic.  Onfi has also been linked to some very harmful side effects, which has prompted the FDA… Continue Reading

Salmonella Outbreak in California

Posted in Public Health, Safety Alerts

On October 11th, the US Centers for Disease Control and Prevention reported that 317 people have become sick across the country in a recent outbreak of salmonella “tied to a California poultry producer.”  As reported by the American Association for Justice, “nearly half of the cases required hospitalization” and about three-quarters of the cases have… Continue Reading

2013 – CDC: Salmonella Outbreak Sickens 317 in 20 States

Posted in Public Health, Safety Alerts

On October 11th, the US Centers for Disease Control and Prevention reported that 317 people have become sick across the country in a recent outbreak of salmonella “tied to a California poultry producer.”  As reported by the American Association for Justice, “nearly half of the cases required hospitalization” and about three-quarters of the cases have… Continue Reading

FDA Recall Safety Alert: Siemens MicroScan Synergies plus® and MicroScan® rapID/S plus Negative Panels

Posted in Recalls, Safety Alerts

On August 21st, the US Food and Drug Administration issued a Class-1 recall for Siemens MicroScan Synergies plus® and MicroScan® rapID/S plus Negative Panels, affecting “78,020 panels distributed in the US between 07/11/2011 and 08/02/2013.” (FDA) These panels come as part of kits used by medical professionals to test a patient’s saliva or tissue for… Continue Reading

FDA: “Fluoroquinolone Antibacterial Drugs: Drug Safety Communication- Risk for possibly permanent nerve damage”

Posted in Cipro, Safety Alerts

Cipro (ciprofloxacin), an antibiotic that has recently been linked to retinal detachment and other nerve disorders, came under fire last week as the US Food and Drug Administration rules that new warnings and usage guidelines be included on its packaging “to better describe the serious side effect of peripheral neuropathy”[1] or, nerve damage. MedlinePlus, an… Continue Reading

FDA: Tylenol linked to rare, dangerous skin condition

Posted in Safety Alerts

On August 1st, the FDA issued a safety alert for acetaminophen, the main ingredient in Tylenol and other painkillers, based on new data that has shown exposure to the drug can trigger several rare but dangerous skin reactions. An excerpt from the FDA report: “These skin reactions [associated with acetaminophen], known as Stevens-Johnson Syndrome (SJS),… Continue Reading

FDA: Victoza Investigated for Possible Cancer Link

Posted in Safety Alerts

WARNING: FDA TO INVESTIGATE VICTOZA-CANCER LINK Recently, the FDA has moved to evaluate whether or not Victoza (liraglutide), a drug used in GLP-1 therapy for the treatment of type II diabetes is associated with an increased rate for cancer. Victoza and other GLP-1 therapy drugs have been previously linked to asymptomatic pancreatitis, and it is… Continue Reading

Premium Edge Cat Food Recalled

Posted in Recalls, Safety Alerts

If you have a furry little friend who eats Premium Edge cat food, you’ll want to read this: On September 23, Diamond Pet Foods issued a voluntary recall for Premium Edge Finicky Adult Cat and Premium Edge Hairball cat because they have the potential to produce Thiamine Deficiency. Today’s announcement provides additional information from the… Continue Reading

New Warning for Users of Meridia

Posted in Misc. Drugs, Safety Alerts

This is fresh from the FDA.  If you’re using Meridia (Sibutramine) you may want to bring this up with your doctor: FDA notified healthcare professionals and patients that it is reviewing preliminary data from a recent study suggesting that patients using sibutramine have a higher number of cardiovascular events (heart attack, stroke, resuscitated cardiac arrest,… Continue Reading

New Information About Drugs Used In Shoulder Pain Pumps

Posted in Misc. Drugs, Safety Alerts

One area I haven’t written much about yet is the association of chrondrolysis with drugs used in certain shoulder pain pumps.  Here’s some fresh information on that topic from the FDA: FDA notified healthcare professionals of 35 reports of chondrolysis (necrosis and destruction of cartilage) in patients given continuous intra-articular infusions of local anesthetics with… Continue Reading

Do you take Plavix and Prevacid? Then read this warning.

Posted in Safety Alerts

Fresh from the FDA a few minutes ago… [Posted 11/17/2009] FDA notified healthcare professionals of new safety information concerning an interaction between clopidogrel (Plavix), an anti-clotting medication, and omeprazole (Prilosec/Prilosec OTC), a proton pump inhibitor (PPI) used to reduce stomach acid.  New data show that when clopidogrel and omeprazole are taken together, the effectiveness of… Continue Reading

News about link between Byetta and acute renal failure

Posted in Byetta, Safety Alerts

Just got this in my email from the FDA: Byetta (exenatide) – Renal Failure Audience: Endocrine and nephrology healthcare professionals FDA notified healthcare professionals of revisions to the prescribing information for Byetta (exenatide) to include information on post-marketing reports of altered kidney function, including acute renal failure and insufficiency. Byetta, an incretin-mimetic, is approved as… Continue Reading

Rituxan and progressive multifocal leukoencephalopathy

Posted in Safety Alerts

From the FDA: Genentech and FDA notified healthcare professionals about a third case of progressive multifocal leukoencephalopathy [PML], the first case of PML in a patient with rheumatoid arthritis [RA] treated with Rituxan who has not previously received treatment with a TNF antagonist. Information to date suggests that patients with RA who receive Rituxan have… Continue Reading

Warning About Iron Dextran Injections

Posted in Misc. Drugs, Safety Alerts

I don’t always post FDA alerts, but when one involves possible fatalities, I do. [Posted 10/16/2009] American Regent and FDA notified healthcare professionals that anaphylactic-type reactions, including fatalities, have followed the parenteral administration of iron dextran injection. The Boxed Warning has been modified to recommend administering a test dose prior to the first therapeutic dose… Continue Reading

FDA Issues Warning on Progressive Multifocal Leukoencephalopathy (PML) and Tysabri

Posted in Misc. Drugs, Safety Alerts

Do you subscribe to FDA warning alerts?  Well, if not, you should.  Because if you did you’d get informative emails like this one: Audience: Neurological healthcare professionals, patients [Posted 09/17/2009] FDA continues to receive reports of progressive multifocal leukoencephalopathy (PML) in patients receiving Tysabri.  Tysabri was approved by the FDA for the treatment of relapsing… Continue Reading

Duragesic / Fentanyl patients should stay away from grapefruit, heat

Posted in Duragesic / Fentanyl, Safety Alerts

In February, the FDA approved changes to the warning label for the Duragesic (Fentanyl) pain patch, including adding warning patients using the patch not to drink grapefruit juice or expose the patch to a direct heat source. Dose increases should be approached with caution, and patients should avoid grapefruit or grapefruit juice… (Emphasis added.) …. Continue Reading